Arkansas, 2007Heat in Arkansas, August 5 to 25, 2007
August 5 to 25, 2007 · NWS MEG · 12 events in 12 counties and zones
A severe heat wave brought high temperatures near or above the 100 degree mark during most of the month of August. The unusually warm temperatures combined with high dew points produced heat index values of 105 degrees or greater during the heat wave.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe heat wave brought high temperatures near or above the 100 degree mark during most of the month of August. The unusually warm temperatures combined with high dew points produced heat index values of 105 degrees or greater during the heat wave. A few heat related injuries were reported across East Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 9:18 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 5, 9:18 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT SUN AUG 5 2007
.DISCUSSION...
HIGH PRESSURE ALOFT WAS CENTERED OVER EASTERN OKLAHOMA THIS MORNING.
TEMPERATURES HAVE WARMED INTO THE UPPER 80S TO AROUND 90 DEGREES
AS OF 10 AM CDT WITH HEAT INDICES IN THE MID TO UPPER 90S. THE
FORECAST OF HEAT ADVISORY CONDITIONS FROM NOON TO 7 PM TODAY APPEARS ON
TRACK. NO UPDATES PLANNED.
&&
.PREV DISCUSSION... /ISSUED 222 AM CDT SUN AUG 5 2007/
DISCUSSION...
CURRENTLY...CLEAR SKIES...LIGHT SOUTHWEST WINDS AND VERY WARM
TEMPS PREVAIL ACROSS THE REGION TONIGHT. THE UPPER LEVEL RIDGE
OVER THE SOUTHERN PLAINS CONTINUES TO BUILD ACROSS THE REGION.
TEMPS RANGE FROM THE MID 70S TO LOWER 80S...A LITTLE HIGHER THAN
PREVIOUS NIGHTS DUE TO THE LIGHT SOUTHWEST WIND.
TODAY THROUGH MONDAY...THE UPPER LEVEL RIDGE WILL MOVE OVER THE
MID SOUTH AND STRENGTHEN THROUGH MONDAY. 700 MB TEMPS AROUND +9C
TODAY WILL RISE TO +11C BY MONDAY. MAY SEE A SHOWER OR TWO ACROSS
EASTERN SECTIONS THIS AFTERNOON BUT THE AREAL COVERAGE IS TOO
SMALL T0 MENTION IN THE FORECAST. BY MONDAY THE AIRMASS WILL BE TOO
CAPPED OFF FOR ANY CONVECTION TO DEVELOP. VERY HOT TEMPS WILL
CONTINUE WITH HIGH IN THE UPPER 90S. SURFACE DEWPOINTS AROUND 70
WILL PRODUCE HEAT INDICES OF 105 DEGREES THIS AFTERNOON AND MONDAY
AFTERNOON. A HEAT ADVISORY WILL BE EXTENDED THROUGH MONDAY
AFTERNOON.
TUESDAY AND WEDNESDAY...THE UPPER LEVEL RIDGE WILL REMAIN
STATIONARY ACROSS THE REGION. HOT AND HUMID WEATHER WILL CONTINUE
WITH HIGHS FLIRTING WITH THE CENTURY MARK AND AFTERNOON HEAT
INDICES AROUND 105 DEGREES. HEAT ADVISORIES WILL LIKELY NEED TO
BE EXTENDED THROUGH THIS TIME PERIOD.
THURSDAY THROUGH SATURDAY...UPPER LEVEL RIDGE SLOWLY RETROGRADES
WESTWARD DURING THIS PERIOD AND A WEAK COLD FRONT TRIES TO MOVE
SOUTH THROUGH THE OHIO VALLEY. IN ADVANCE OF THIS FRONT EXTENDED
RANGE MODELS INDICATE SOME VERY WARM AIR ACROSS THE MID SOUTH
WITH 850 MB TEMPS OF 23-25C. AS A RESULT WE MAY SEE EVEN MORE
OPPRESSIVE HEAT WITH NEAR RECORD TEMPS. READINGS OF 100 DEGREES OR
A LITTLE MORE ARE POSSIBLE FROM THU THROUGH SAT. HEAT INDEX VALUES
COULD MOVE TOWARD 110 DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 99 78 99 79 / 10 10 10 10
MKL 98 74 98 74 / 10 10 10 10
JBR 99 76 99 76 / 10 10 10 10
TUP 98 75 98 75 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CARROLL-CHESTER-CROCKETT-
DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
SHELBY-TIPTON-WEAKLEY.
&&
SJM/RJOHazardous weather outlook, Aug 5, 2:09 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CDT SUN AUG 5 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
309 AM CDT SUN AUG 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY HAS BEEN ISSUED FOR ALL THE MID-SOUTH FOR THIS
AFTERNOON AND TONIGHT. HEAT INDEX READINGS ARE EXPECTED TO REACH
DANGEROUS LEVELS OF AROUND 105 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HEAT ADVISORY HAS BEEN ISSUED FOR ALL THE MID-SOUTH FOR MONDAY.
HEAT INDEX READINGS ARE EXPECTED TO REACH DANGEROUS LEVELS OF
AROUND 105 DEGREES MONDAY AFTERNOON.
HOT WEATHER WILL GRADUALLY WORSEN EACH DAY ACROSS THE MID-SOUTH IN
THE UPCOMING WEEK. STRONG HIGH PRESSURE IN THE UPPER ATMOSPHERE
WILL BUILD OVER THE AREA FROM THE WEST ALLOWING THE HEAT TO
INCREASE. HEAT ADVISORIES WILL LIKELY NEED TO BE EXTENDED IN LATER
WEATHER FORECASTS FOR MOST IF NOT ALL OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Heat, Clay
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Craighead
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Craighead forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Crittenden
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Crittenden forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Greene
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Greene forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Lawrence
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.041, -91.107 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Lee
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Lee forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Mississippi
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Mississippi forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Phillips
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Phillips forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Poinsett
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Poinsett forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Randolph
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.342, -91.028 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, St. Francis
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- St. Francis forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees.
Heat, Cross
- When
- August 5, 11:00 AM CST to August 25, 6:00 PM CST
- Where
- Cross forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.296, -90.771 (the zone’s center; the record gives no point)
Hot and Humid weather settled over East Arkansas during most of August. High temperatures reached near or above the 100 degree mark during the month with heat index values reaching above the 105 degrees. Five heat-related injuries were reported at CrossRidge Community Hospital in Wynne.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 5 to 25, 200714 deaths · 188 injured · 20 events
- Heat in Kentucky, August 5 to 9, 200745 injured · 22 events
- Heat in Mississippi, August 5 to 16, 20071 death · 48 events
- Excessive Heat in Mississippi, August 5 to 25, 20071 death · 22 events
- Damaging Wind and Lightning Strikes in Georgia, August 5, 2007$507,000 · 52 kt wind · 4 events
- Tornadoes in Ohio, August 5, 2007$135,000 · EF0 · 2 events
- Flash Flood and Heavy Rain in Wisconsin, August 5, 2007$90,000 · 4 events
- Hail and Damaging Winds in South Dakota, August 5, 2007$50,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Nebraska, August 5, 2007$37,000 · 2.75 in hail · 12 events
- Damaging Wind in South Carolina, August 5, 2007$50,000 · 61 kt wind · 1 event
- Damaging Wind in Wyoming, August 5, 2007$50,000 · 56 kt wind · 1 event
- Tornado and Flood in Illinois, August 5, 2007$40,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57838, 57840, 57841, 57842, 57843, 57844, 57845, 57846, 57847, 57848, 57849, 57850.